×

zbMATH — the first resource for mathematics

Dynamics and patterns of a diffusive Leslie-Gower prey-predator model with strong Allee effect in prey. (English) Zbl 1391.35221
The authors consider the system of two reaction-diffusion equations \[ u_t - d_1 \Delta u = u (1 - u) (u/b - 1) - \beta u v, \quad v_t - d_2 \Delta v = \mu v (1 - v / u), \qquad (x,t)\in\Omega\times(0,\infty), \] where \(\Omega\subset\mathbb{R}^N\) is a smooth and bounded domain, with the homogeneous Neumann boundary conditions on \(\partial\Omega\). Assuming that \(b\in(0,1)\) and \(\beta\), \(\mu\), \(d_1\) and \(d_2\) are positive constants, they look for nonnegative stationary solutions to this problem. First, they describe all nonnegative constant solutions and analyze their stability. Then, they prove several theorems concerned with the existence and non-existence of nonconstant positive solutions for different choices of the system parameters.

MSC:
35K57 Reaction-diffusion equations
35J47 Second-order elliptic systems
35B09 Positive solutions to PDEs
35B36 Pattern formations in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Allee, W. C.; Aggregations, A., A study in general sociology, (1931), University of Chicago Press Chicago
[2] Boukal, S. D.; Sabelis, W. M.; Berec, L., How predator functional responses and allee effects in prey affect the paradox of enrichment and population collapses, Theor. Popul. Biol., 72, 136-147, (2007) · Zbl 1123.92034
[3] Chen, S. S.; Shi, J. P., Global stability in a diffusive Holling-tanner predator-prey model, Appl. Math. Lett., 25, 614-618, (2012) · Zbl 1387.35334
[4] Chen, S. S.; Shi, J. P.; Wei, J. J., Global stability and Hopf bifurcation in a delayed diffusive Leslie-gower predator-prey system, Internat. J. Bifur. Chaos, 22, 3, (2012) · Zbl 1270.35376
[5] Choudhury, B. S.; Nasipur, B., Self-organized spatial patterns due to diffusion in a Holling-tanner predator-prey model, Comput. Appl. Math., 34, 1, 177-195, (2015) · Zbl 1337.92172
[6] Courchamp, F.; Berec, L.; Gascoigne, J., Allee effects in ecology and conservation, (2008), Oxford University Press Oxford
[7] Cui, R. H.; Shi, J. P.; Wu, B. Y., Strong allee effect in a diffusive predator-prey system with a protection zone, J. Differential Equations, 256, 108-129, (2014) · Zbl 1359.35096
[8] Du, Y. H.; Hsu, S. B., A diffusive predator-prey model in heterogeneous environment, J. Differential Equations, 203, 331-364, (2004) · Zbl 1330.35467
[9] Du, Y. H.; Peng, R.; Wang, M. X., Effect of a protection zone in the diffusive Leslie predator-prey model, J. Differential Equations, 246, 10, 3932-3956, (2009) · Zbl 1168.35444
[10] Du, Y. H.; Wang, M. X., Asymptotic behaviour of positive steady states to a predator-prey model, Proc. Roy. Soc. Edinburgh Sect. A, 136, 759-778, (2006) · Zbl 1293.35102
[11] Henry, D., Geometric theory of semilinear parabolic equations, Lecture Notes in Math., vol. 840, (1993), Springer Berlin, New York
[12] Keitt, T. H.; Lewis, M. A.; Holt, R. D., Allee effects, invasion pinning, and species’ borders, Amer. Nat., 157, 2, 203-216, (2001)
[13] Kramer, A. M.; Dennis, B.; Liebhold, A. M.; Drake, J. M., The evidence for allee effects, Popul. Ecolog., 51, 3, 341-354, (2009)
[14] Lewis, M. A.; Kareiva, P., Allee dynamics and the spread of invading organisms, Theor. Popul. Biol., 43, 2, 141-158, (1993) · Zbl 0769.92025
[15] Li, X.; Jiang, W. H.; Shi, J. P., Hopf bifurcation and Turing instability in the reaction-diffusion Holling-tanner predator-prey model, IMA J. Appl. Math., 78, 287-306, (2013) · Zbl 1267.35236
[16] Lin, C. S.; Ni, W. M.; Takagi, I., Large amplitude stationary solutions to a chemotaxis system, J. Differential Equations, 72, 1-27, (1988) · Zbl 0676.35030
[17] Lou, Y.; Ni, W. M., Diffusion vs cross-diffusion: an elliptic approach, J. Differential Equations, 154, 157-190, (1999) · Zbl 0934.35040
[18] Ma, Z. P.; Li, W. T., Bifurcation analysis on a diffusive Holling-tanner predator-prey model, Appl. Math. Model., 37, 6, 4371-4384, (2013) · Zbl 1270.35379
[19] Morozov, A.; Petrovskii, S.; Li, B. L., Spatiotemporal complexity of patchy invasion in a predator-prey system with the allee effect, J. Theoret. Biol., 238, 1, 18-35, (2006)
[20] W.J. Ni, M.X. Wang, Dynamical properties of a Leslie-Gower prey-predator model with strong Allee effect in prey, preprint, 2015. · Zbl 1368.92152
[21] Pang, Y. H.P.; Wang, M. X., Strategy and stationary pattern in a three-species predator-prey model, J. Differential Equations, 200, 2, 245-273, (2004) · Zbl 1106.35016
[22] Pang, Y. H.P.; Wang, M. X., Non-constant positive steady states of a predator-prey system with non-monotonic functional response and diffusion, Proc. Lond. Math. Soc., 88, 135-157, (2004) · Zbl 1134.35373
[23] Peng, R.; Wang, M. X., Positive steady-states of the Holling-tanner prey-predator model with diffusion, Proc. Roy. Soc. Edinburgh Sect. A, 135, 149-164, (2005) · Zbl 1144.35409
[24] Peng, R.; Wang, M. X., Uniqueness and stability of steady states for a predator-prey model in heterogeneous environment, Proc. Amer. Math. Soc., 136, 3, 859-865, (2008) · Zbl 1135.35085
[25] Peng, R.; Wang, M. X.; Yang, G. Y., Stationary patterns of the Holling-tanner prey-predator model with diffusion and cross-diffusion, Appl. Math. Comput., 196, 1-2, 570-577, (2008) · Zbl 1131.92067
[26] Petrovskii, S.; Morozov, A.; Li, B. L., Regimes of biological invasion in a predator-prey system with the allee effect, Bull. Math. Biol., 67, 3, 637-661, (2005) · Zbl 1334.92363
[27] Petrovskii, S. V.; Morozov, A. Y.; Venturino, E., Allee effect makes possible patchy invasion in a predator-prey system, Ecol. Lett., 5, 3, 345-352, (2002)
[28] Shi, H. B.; Li, W. T.; Lin, G., Positive steady states of a diffusive predator-prey system with modified Holling-tanner functional response, Nonlinear Anal. Real World Appl., 11, 3711-3721, (2010) · Zbl 1202.35116
[29] Shi, J. P.; Shivaji, R., Persistence in reaction diffusion models with weak allee effect, J. Math. Biol., 52, 6, 807-829, (2006) · Zbl 1110.92055
[30] Stephens, P. A.; Sutherland, W. J., Consequences of the allee effect for behaviour, ecology and conservation, Trends Ecol. Evol., 14, 10, 401-405, (1999)
[31] Van Voorn, G. A.K.; Hemerik, L.; Boer, M. P.; Kooi, B. W., Heteroclinic orbits indicate over exploitation in predator-prey systems with a strong allee effect, Math. Biosci., 209, 2, 451-469, (2007) · Zbl 1126.92062
[32] Wang, J. F.; Shi, J. P.; Wei, J. J., Predator-prey system with strong allee effect in prey, J. Math. Biol., 62, 3, 291-331, (2011) · Zbl 1232.92076
[33] Wang, J. F.; Shi, J. P.; Wei, J. J., Dynamics and pattern formation in a diffusive predator-prey systems with strong allee effect in prey, J. Differential Equations, 251, 4-5, 1276-1304, (2011) · Zbl 1228.35037
[34] Wang, M. H.; Kot, M., Speeds of invasion in a model with strong or weak allee effects, Math. Biosci., 171, 1, 83-97, (2001) · Zbl 0978.92033
[35] Wang, M. X., A diffusive logistic equation with a free boundary and sign-changing coefficient in time-periodic environment, J. Funct. Anal., 270, 483-508, (2016) · Zbl 1335.35128
[36] Wang, Y. X.; Li, W. T., Spatial patterns of the Holling-tanner predator-prey model with nonlinear diffusion effects, Appl. Anal., 92, 10, 2168-2181, (2013) · Zbl 1274.35392
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.